MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +4; PROSTH, HIP, SEMI-CONS, METAL/CERAMIC/POLY, CEM OR NON-POR, UNCE

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +4; PROSTH, HIP, SEMI-CONS, METAL/CERAMIC/POLY, CEM OR NON-POR, UNCE
Model Number 71343204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery and a washout were performed due to infection.The liner and head were replaced.The primary surgery was performed on (b)(6) 2020.
 
Additional Manufacturer Narrative
It was reported that a washout performed due to infection.Liner and head removed and replaced.The affected oxinium femoral head and r3 acetabular liner, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Review of the risk management files identified the reported failure as potential adverse events.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual products involved and no medical records provided, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
OXINIUM FEM HD 12/14 32MM +4
Common Device Name
PROSTH, HIP, SEMI-CONS, METAL/CERAMIC/POLY, CEM OR NON-POR, UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key10003205
Report Number1020279-2020-01394
Device Sequence Number19356053
Product Code LZO
UDI-Device Identifier03596010474223
UDI-Public03596010474223
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number71343204
Device Catalogue Number71343204
Device Lot Number19KM11098
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date06/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;